Table of Contents Author Guidelines Submit a Manuscript
Discrete Dynamics in Nature and Society
Volume 2011, Article ID 841324, 17 pages
http://dx.doi.org/10.1155/2011/841324
Research Article

Hypercrater Bifurcations, Attractor Coexistence, and Unfolding in a 5D Model of Economic Dynamics

1Faculty of Economics, Chuo University, 742-1 Higashinakano, Hachioji, Tokyo 192-0393, Japan
2School of Engineering, University of Patras, 26500 Patras, Greece

Received 5 May 2011; Revised 5 August 2011; Accepted 19 August 2011

Academic Editor: Baodong Zheng

Copyright © 2011 Toichiro Asada and Panagiotis Markellos. This is an open access article distributed under the Creative Commons Attribution License, which permits unrestricted use, distribution, and reproduction in any medium, provided the original work is properly cited.

Linked References

  1. N. Kaldor, “A Model of the Trade Cycle,” Economic Journal, vol. 50, pp. 69–86, 1940. View at Google Scholar
  2. T. Asada, “A two-regional model of business cycles with fixed exchange rates: a kaldorian approach,” Studies in Regional Science, vol. 34, no. 2, pp. 19–38, 2004. View at Google Scholar
  3. P. Malik and R. Zimka, “On the existence of business cycles in Asada's two-regional model,” Nonlinear Analysis: Real World Applications, vol. 11, no. 4, pp. 2787–2795, 2010. View at Publisher · View at Google Scholar
  4. T. Asada, T. Inaba, and T. Misawa, “An interregional dynamic model: the case of fixed exchange rates,” Studies in Regional Science, vol. 31, no. 2, pp. 29–41, 2001. View at Google Scholar
  5. T. Asada, C. Douskos, V. Kalantonis, and P. Markellos, “Numerical exploration of Kaldorian interregional macrodynamics: enhanced stability and predominance of period doubling under flexible exchange rates,” Discrete Dynamics in Nature and Society, Article ID 263041, 29 pages, 2010. View at Google Scholar · View at Zentralblatt MATH
  6. H. W. Lorenz, “International trade and the possible occurrence of chaos,” Economics Letters, vol. 23, no. 2, pp. 135–138, 1987. View at Publisher · View at Google Scholar · View at MathSciNet
  7. T. Puu, Attractors, Bifurcations, and Chaos, Springer, Berlin, Germany, 2000.
  8. T. Asada, C. Douskos, and P. Markellos, “Numerical exploration of Kaldorian interregional macrodynamics: stability and the trade threshold for business cycles under fixed exchange rates,” Nonlinear Dynamics, Psychology, and Life Sciences, vol. 15, no. 1, pp. 105–128, 2011. View at Google Scholar
  9. G. Gandolfo, Economic Dynamics, Springer, Berlin, Germany, 1996.
  10. Y. A. Kuznetsov, Elements of Applied Bifurcation Theory, vol. 112, Springer, Berlin, Germany, 3rd edition, 2004.
  11. C. Kind, “Remarks on the economic interpretation of Hopf bifurcations,” Economics Letters, vol. 62, no. 2, pp. 147–154, 1999. View at Publisher · View at Google Scholar · View at Zentralblatt MATH · View at MathSciNet
  12. J. Benhabib and T. Miyao, “Some new results on the dynamics of the generalized Tobin model,” International Economic Review, vol. 22, no. 3, pp. 589–596, 1981. View at Publisher · View at Google Scholar · View at Zentralblatt MATH
  13. A. Agliari, L. Gardini, and T. Puu, “Some global bifurcations related to the appearance of closed invariant curves,” Mathematics and Computers in Simulation, vol. 68, no. 3, pp. 201–219, 2005. View at Publisher · View at Google Scholar · View at Zentralblatt MATH · View at MathSciNet
  14. A. Agliari and R. Dieci, “Coexistence of attractors and homoclinic loops in a Kaldor-like business cycle model,” in Business Cycle Dynamics. Models and Tools, Springer, Berlin,Germany, 2006. View at Google Scholar
  15. R. Franke, “A Precise statement of the hopf bifurcation theorem and some remarks,” in Mathematical Methods: Dynamic Systems and Dynamic Optimization, pp. 1–6, 2008. View at Google Scholar
  16. A. Agliari, “Homoclinic connections and subcritical Neimark bifurcation in a duopoly model with adaptively adjusted productions,” Chaos, Solitons and Fractals, vol. 29, no. 3, pp. 739–755, 2006. View at Publisher · View at Google Scholar · View at Zentralblatt MATH · View at MathSciNet
  17. A. Leijonhufvud, “Effective Demand Failures,” Swedish Journal of Economics, vol. 75, pp. 27–48, 1973. View at Google Scholar